Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS La Crosse, WI

July 10, 2008Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2008, 6:40 PM CDT for Grant County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2008, 6:40 PM CDT (23:40 UTC)
Expired
Jul 10, 2008, 7:30 PM CDT
In force
50 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 119 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 102340
SVRARX
WIC043-110030-
/O.NEW.KARX.SV.W.0116.080710T2340Z-080711T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 730 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ROCKVILLE...OR 7 MILES WEST OF PLATTEVILLE...MOVING SOUTHEAST AT 28
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKEYVILLE AND CORNELIA AROUND 645 PM...
  PLATTEVILLE AND LOUISBURG AROUND 650 PM...
  BIG PATCH AND PLATTEVILLE AIRPORT AROUND 655 PM...
  CUBA CITY AND SINSINAWA AROUND 700 PM...
  HAZEL GREEN AROUND 705 PM...

A TREE WAS DOWN AND DIME SIZED HAIL WAS REPORTED BETWEEN PLATTEVILLE 
AND ROCKVILLE AT 635 PM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

LAT...LON 4251 9064 4254 9064 4256 9068 4264 9071
      4269 9094 4274 9106 4278 9108 4300 9099
      4293 9046 4251 9042
TIME...MOT...LOC 2340Z 300DEG 25KT 4271 9058

$$

BINAU
3 follow-up statements
000 
WWUS53 KARX 110003
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
703 PM CDT THU JUL 10 2008

WIC043-110030-
/O.CON.KARX.SV.W.0116.000000T0000Z-080711T0030Z/
GRANT WI-
702 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN GRANT COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BIG PATCH...OR 7 MILES SOUTH OF PLATTEVILLE...MOVING SOUTHEAST
AT 29 MPH.

THESE STORMS HAVE WEAKENED CONSIDERABLY IN THE LAST 15 
MINUTES...WITH THE GREATER THREAT QUICKLY BECOMING FLASH FLOODING. A 
FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9064 4256 9068 4264 9071 4269 9094
      4274 9106 4278 9108 4300 9099 4280 9044
      4279 9045 4277 9044 4251 9042 4251 9064
TIME...MOT...LOC 0002Z 300DEG 25KT 4263 9040

$$

BINAU
000 
WWUS53 KARX 110012
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT THU JUL 10 2008

WIC043-110030-
/O.CON.KARX.SV.W.0116.000000T0000Z-080711T0030Z/
GRANT WI-
711 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN GRANT COUNTY...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CORNELIA...OR NEAR PLATTEVILLE...MOVING SOUTHEAST AT 29 MPH.

MANY OF THE STORMS OVER SOUTHERN GRANT COUNTY HAVE WEAKENED 
CONSIDERABLY SINCE 7 PM. HOWEVER...MORE STRONG STORMS OVER NORTHERN 
CLAYTON COUNTY WILL MOVE GRANT COUNTY THROUGH 730 PM. HENCE...THE 
WARNING WILL CONTINUE UNTIL 730 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLATTEVILLE AIRPORT AROUND 715 PM...
  GEORGETOWN AND SINSINAWA AROUND 720 PM...
  CUBA CITY AROUND 725 PM...
  HAZEL GREEN AROUND 730 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9064 4256 9068 4264 9071 4269 9094
      4274 9106 4278 9108 4300 9099 4280 9044
      4279 9045 4277 9044 4251 9042 4251 9064
TIME...MOT...LOC 0011Z 300DEG 25KT 4267 9052

$$

BINAU
000 
WWUS53 KARX 110026
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT THU JUL 10 2008

WIC043-110036-
/O.EXP.KARX.SV.W.0116.000000T0000Z-080711T0030Z/
GRANT WI-
726 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY EXPIRES
AT 730 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

STRONG STORMS ARE STILL POSSIBLE THROUGH 830 PM WITH SMALL HAIL. 
THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA 
SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4254 9064 4256 9068 4264 9071 4269 9094
      4274 9106 4278 9108 4300 9099 4280 9044
      4279 9045 4277 9044 4251 9042 4251 9064
TIME...MOT...LOC 0026Z 300DEG 25KT 4262 9040

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:17 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 2:17 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.

NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.

IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.

AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.

BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.

GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY

10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.

&&

.AVIATION...TONIGHT AND FRIDAY

THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 5:54 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT THU JUL 10 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
554 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT. A FEW OF THESE STORMS
COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAIN BEING THE MAIN THREATS. THERE DOES NOT APPEAR TO BE AN ORGANIZED
HIGHER THREAT FOR SEVERE STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO
INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE
INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR
SEVERE STORMS. THIS IS ESPECIALLY TRUE WEST OF THE MISSISSIPPI RIVER.
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE
PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE FRIDAY EVENING AND
PERHAPS THE EARLY MORNING HOURS OF SATURDAY...ALTHOUGH THE ISOLATED
TORNADO POTENTIAL FAVORS FRIDAY EVENING.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT WITH ISOLATED
THUNDERSTORM ACTIVITY. SPOTTER GROUPS SHOULD MONITOR FOR UPDATES
FRIDAY NIGHT...ACTIVATION MAY BE NEEDED...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/BROOKS/BAUMGARDT

In the hours before

Local storm report, Jul 10, 4:23 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     3 ENE WEST ALBANY       44.31N 92.23W
07/10/2008  E58 MPH          WABASHA            MN   PUBLIC

            SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
            DOWN.

&&

SHEA
Local storm report, Jul 10, 4:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
437 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     NEW LISBON              43.88N 90.16W
07/10/2008                   JUNEAU             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

SHEA
Local storm report, Jul 10, 4:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     4 W ITHACA              43.35N 90.36W
07/10/2008                   RICHLAND           WI   EMERGENCY MNGR

            LARGE TREES DOWN ON HUSTLERS RIDGE

&&

SHEA
Local storm report, Jul 10, 5:06 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     ARKDALE                 44.03N 89.88W
07/10/2008                   ADAMS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0504 PM     TSTM WND DMG     5 SE ADAMS              43.90N 89.75W
07/10/2008                   ADAMS              WI   AMATEUR RADIO

&&

SHEA
Local storm report, Jul 10, 5:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     3 ENE WESTBY            43.67N 90.80W
07/10/2008  E58.00 MPH       VERNON             WI   PUBLIC

            SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
            DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
            COUNTY TO WESTBY IN VERNON COUNTY.

&&

DANB
Local storm report, Jul 10, 5:17 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     3 W OAK CENTER          44.35N 92.46W
07/10/2008                   WABASHA            MN   LAW ENFORCEMENT

            TREES BLOWN DOWN IN BELLCHESTER.

0203 PM     HAIL             LAKE CITY               44.45N 92.28W
07/10/2008  E0.75 INCH       WABASHA            MN   TRAINED SPOTTER

0206 PM     HAIL             LAKE CITY               44.45N 92.28W
07/10/2008  E1.00 INCH       WABASHA            MN   TRAINED SPOTTER

            ALONG WITH ESTIMATED WIND GUSTS OF 30 MPH.

0208 PM     HAIL             ZUMBRO FALLS            44.29N 92.43W
07/10/2008  E0.75 INCH       WABASHA            MN   LAW ENFORCEMENT

0210 PM     HAIL             LAKE CITY               44.45N 92.28W
07/10/2008  M2.00 INCH       WABASHA            MN   CO-OP OBSERVER

            2.25 HAIL FROM COOP OBSERVER IN LAKE CITY

0219 PM     HAIL             3 SE LAKE CITY          44.42N 92.24W
07/10/2008  E0.75 INCH       WABASHA            MN   PUBLIC

            STRONG WINDS ALSO REPORTED.

0225 PM     HAIL             2 E ORONOCO             44.16N 92.50W
07/10/2008  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

0226 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
07/10/2008  E60.00 MPH       WABASHA            MN   LAW ENFORCEMENT

            ALONG WITH HAIL UP TO DIME SIZE.

0234 PM     TSTM WND GST     1 E POTSDAM             44.16N 92.33W
07/10/2008  E59.00 MPH       OLMSTED            MN   EMERGENCY MNGR

0241 PM     TSTM WND GST     MONDOVI                 44.57N 91.67W
07/10/2008  E60.00 MPH       BUFFALO            WI   LAW ENFORCEMENT

0245 PM     HAIL             BYRON                   44.03N 92.65W
07/10/2008  E1.00 INCH       OLMSTED            MN   FIRE DEPT/RESCUE

            30 TO 35 MPH WIND GUSTS WITH QUARTER SIZED HAIL.

0246 PM     TSTM WND GST     GOODVIEW                44.07N 91.71W
07/10/2008  E60.00 MPH       WINONA             MN   AMATEUR RADIO

0247 PM     HAIL             4 ENE ROCHESTER         44.04N 92.40W
07/10/2008  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

0248 PM     TSTM WND DMG     WINONA                  44.05N 91.66W
07/10/2008                   WINONA             MN   AMATEUR RADIO

            TREES DOWN IN THE CITY

0248 PM     HAIL             2 NW EYOTA              44.01N 92.26W
07/10/2008  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

0249 PM     TSTM WND GST     1 E WINONA              44.05N 91.64W
07/10/2008  E60.00 MPH       WINONA             MN   AMATEUR RADIO

            EAST END OF TOWN.

0250 PM     HAIL             WINONA                  44.05N 91.66W
07/10/2008  E0.88 INCH       WINONA             MN   EMERGENCY MNGR

            IN ADDITION TO 53 MPH WIND GUSTS AT EMERGENCY OPERATIONS
            CENTER IN TOWN.

0251 PM     TSTM WND GST     BYRON                   44.03N 92.65W
07/10/2008  M52.00 MPH       OLMSTED            MN   FIRE DEPT/RESCUE

0253 PM     HAIL             4 NE FOUNTAIN CITY      44.16N 91.64W
07/10/2008  E0.75 INCH       BUFFALO            WI   TRAINED SPOTTER

0257 PM     TSTM WND GST     BUFFALO                 44.22N 91.87W
07/10/2008  E70.00 MPH       WABASHA            WI   TRAINED SPOTTER

            TWO DISTINCT WAVES. SECOND WAVE 70 TO 75 MPH. TREE DAMAGE
            OCCURING.

0304 PM     TSTM WND GST     2 NW TREMPEALEAU        44.03N 91.46W
07/10/2008  E60.00 MPH       TREMPEALEAU        WI   LAW ENFORCEMENT

            ESTIMATED AT PEROT STATE PARK WITH LOTS OF LARGER LIMBS
            DOWN.

0307 PM     TSTM WND GST     1 W ARCADIA             44.25N 91.51W
07/10/2008  E70.00 MPH       TREMPEALEAU        WI   LAW ENFORCEMENT

0309 PM     HAIL             3 SE ROCHESTER          43.98N 92.43W
07/10/2008  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

0312 PM     TSTM WND GST     INDEPENDENCE            44.36N 91.42W
07/10/2008  E60.00 MPH       TREMPEALEAU        WI   LAW ENFORCEMENT

0318 PM     TSTM WND DMG     LA CRESCENT             43.83N 91.30W
07/10/2008                   HOUSTON            MN   AMATEUR RADIO

            LARGE TREES DOWN.

0318 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
07/10/2008  M58.00 MPH       LA CROSSE          WI   ASOS

0319 PM     HAIL             HOLMEN                  43.96N 91.26W
07/10/2008  E0.88 INCH       LA CROSSE          WI   AMATEUR RADIO

0320 PM     HAIL             STEWARTVILLE            43.86N 92.49W
07/10/2008  E1.00 INCH       OLMSTED            MN   PUBLIC

0320 PM     TSTM WND GST     2 N GALESVILLE          44.11N 91.36W
07/10/2008  E62.00 MPH       TREMPEALEAU        WI   AMATEUR RADIO

0320 PM     HAIL             ONALASKA                43.89N 91.22W
07/10/2008  E0.75 INCH       LA CROSSE          WI   PUBLIC

            ONALASKA HIGH SCHOOL

0323 PM     TSTM WND GST     4 E LA CROSSE           43.83N 91.15W
07/10/2008  E45.00 MPH       LA CROSSE          WI   NWS EMPLOYEE

            AT NWS LA CROSSE.

0327 PM     TSTM WND DMG     4 NNE STODDARD          43.71N 91.19W
07/10/2008                   VERNON             WI   NWS EMPLOYEE

            NUMEROUS LARGE BRANCHES DOWN.

0336 PM     TSTM WND GST     1 S ROCKLAND            43.89N 90.92W
07/10/2008  E55.00 MPH       LA CROSSE          WI   PUBLIC

0344 PM     TSTM WND GST     2 S SPARTA              43.91N 90.81W
07/10/2008  E55.00 MPH       MONROE             WI   TRAINED SPOTTER

            REPORTED AT EXIT 25 ALONG INTERSTATE 90.

0345 PM     TSTM WND DMG     3 ENE WESTBY            43.67N 90.80W
07/10/2008                   VERNON             WI   CO-OP OBSERVER

            E58 MPH WIND GUST-SIDING BLOWN OFF HOME

0346 PM     TSTM WND DMG     2 N CATARACT            44.11N 90.83W
07/10/2008                   MONROE             WI   TRAINED SPOTTER

            TREES DOWN.

0348 PM     HAIL             NEWRY                   43.71N 90.82W
07/10/2008  E0.25 INCH       VERNON             WI   AMATEUR RADIO

            WIND GUSTS TO 50 MPH AS WELL.

0350 PM     TSTM WND GST     3 ENE WESTBY            43.67N 90.80W
07/10/2008  E58.00 MPH       VERNON             WI   PUBLIC

            SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
            DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
            COUNTY TO WESTBY IN VERNON COUNTY.

0354 PM     TSTM WND GST     1 N SPARTA              43.96N 90.81W
07/10/2008  E50.00 MPH       MONROE             WI   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

0357 PM     TSTM WND DMG     VIROQUA                 43.56N 90.89W
07/10/2008                   VERNON             WI   LAW ENFORCEMENT

            POWER LINES KNOCKED DOWN.

0358 PM     TSTM WND GST     8 W TOMAH               43.99N 90.66W
07/10/2008  E60.00 MPH       MONROE             WI   TRAINED SPOTTER

            AT CAMP GROUND NEAR FORT MCCOY.

0408 PM     TSTM WND GST     TUNNEL CITY             44.00N 90.57W
07/10/2008  E65.00 MPH       MONROE             WI   TRAINED SPOTTER

0409 PM     TSTM WND GST     WARRENS                 44.13N 90.50W
07/10/2008  E70.00 MPH       MONROE             WI   TRAINED SPOTTER

0420 PM     TSTM WND GST     2 N TOMAH               44.02N 90.50W
07/10/2008  E60.00 MPH       MONROE             WI   TRAINED SPOTTER

0427 PM     TSTM WND DMG     4 W ITHACA              43.35N 90.36W
07/10/2008                   RICHLAND           WI   EMERGENCY MNGR

            LARGE TREES DOWN ON HUSTLERS RIDGE

0432 PM     TSTM WND DMG     NEW LISBON              43.88N 90.16W
07/10/2008                   JUNEAU             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0446 PM     TSTM WND DMG     ARKDALE                 44.03N 89.88W
07/10/2008                   ADAMS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0504 PM     TSTM WND DMG     5 SE ADAMS              43.90N 89.75W
07/10/2008                   ADAMS              WI   AMATEUR RADIO

&&

DANB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:36 PM CDTSevere Thunderstorm WarningARXBuffalo54 min
Jul 10, 2:27 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau63 min
Jul 10, 3:16 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Vernon59 min
Jul 10, 3:27 PM CDTSevere Thunderstorm WarningARXTrempealeau15 min
Jul 10, 4:04 PM CDTSevere Thunderstorm WarningARXRichland41 min
Jul 10, 4:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau54 min
Jul 10, 4:58 PM CDTSevere Thunderstorm WarningARXAdams20 min
Jul 10, 6:44 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.